MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035443060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the process of endovascular coiling of a.Com aneurysm while the coil (subject device) introduced inside aneurysm it detached spontaneously and elongated inside micro catheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the coil was inspected prior to use and no anomalies were noted, the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, and the coil was not advanced or retracted with force.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be severely kinked/bent, the coil delivery wire was found to be broken/fractured, the main coil was not returned, and the introducer sheath was found to be intact.A functional inspection was not required.The reported 'main coil prematurely detached/separated during use' could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the coil was inspected prior to use and no anomalies were noted, the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, and the coil was not advanced or retracted with force.During analysis, the coil delivery wire was found to be severely kinked/bent and broken/fractured.The main coil was not returned and it could not be definitively determined whether the coil had prematurely detached mechanically from the delivery wire or electrolytically from the inzone.Therefore, the as reported 'main coil prematurely detached/separated' was not confirmed.It is probable that the coil delivery wire was damaged due to handling during the procedure.Therefore, an assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire broken/fractured during use' and ¿coil delivery wire kinked/bent'.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12866778
Report Number3008881809-2021-00487
Device Sequence Number3459055
Product Code HCG
UDI-Device Identifier07613252600329
UDI-Public07613252600329
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model NumberM0035443060
Device Catalogue NumberM0035443060
Device Lot Number22847479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer02/01/2022
03/02/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/07/2022
03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F (STRYKER MANUFACTURER); SL 10 (STRYKER MANUFACTURER)
Patient SexMale